Bluelight

Thread: wellbutrin/depakote interactions

Results 1 to 5 of 5
  1. Collapse Details
    wellbutrin/depakote interactions 
    #1
    Bluelighter
    Join Date
    Nov 2000
    Location
    Boulder, CO USA
    Posts
    22
    Post
    yo, i just started taking wellbutrin and depakote, and i'm wondering if anyone has any experiuence with different recreational drugs while taking either of these meds. specifically shrooms and acid. and
    hydrocodone. i understand i'm supposed to avoid alcohol (because of the risk of seizure), especially w/ the damage the depakote does to your liver. in fact considering the damage done to the liver, i may stop taking the depakote because
    the doc that prescribed it isn't having me monitored for liver failure
    and yes i understand i shouldn't trip when i'm depressed, but whatever. thanks
     

  2. Collapse Details
     
    #2
    Bluelighter
    Join Date
    Dec 2000
    Location
    all over Southern California
    Posts
    1,035
    Post
    MDMA and DXM are metabolized by the same liver enzyme as Wellbutrin according to rxlist.com It could cause liver problems and extraordinarily long DXM trips.
     

  3. Collapse Details
     
    #3
    Bluelighter
    Join Date
    Nov 1999
    Location
    Earth
    Posts
    1,082
    Post
    i have been on both of these for quite awhile.
    1st off the chances of depakote damaging your liver are tiny but if our doctor isnt taking blood levels to get your depakote level then youve got bigger problems then his not checking for liver stuff.....
    depakote is metabolizied differantly by differant people and the levels have to be checked to make sre there in a theraputic dosege, if the number is too small the drug isnt able to work, if its too high theres risk of liver damage.
    this blood test only needs to be done every 6 months so maybe you havent been on it long enough.
    Also taking the depakote makes taking the welbutrin much safer as it is used as an antiseizure med. for epiletics.
    to me its a wonderful drug.
    i was prescribed many differant pain meds from vicodin to mprphine all while on both of these drugs so id guess they were safe (at least i hope so)
    one last note hallucinagins(sp?) can make manic depression AKA bipolars worse so be careful.
     

  4. Collapse Details
     
    #4
    Bluelighter
    Join Date
    Nov 2000
    Location
    Boulder, CO USA
    Posts
    22
    Post
    well i haven't been diagnosed for bipolar, he just gave depakote to me to sort of keep my mood stable becuase it shifts quickly, but its definitely nowhere near as dramatic as true bipolar...
    and i've only been on it for like 3 days, so that's probably why i haven't had a blood test or anything. i hate DXM so that's not really a problem... i was a little concerned about the depakote's effect on shrooms, i've heard that lithium makes LSD trips terrifyingly intense, and since lithium is used to treat bipolar, and depakote is too, so i was somewhat concerned about that...
    also, has anyone had any experience w/ alcohol while on wellbutrin? i understand that excess alcohol can increase the risk of a seizure, but what exactly do they mean by excess?
    [This message has been edited by siwwygoff (edited 02 April 2001).]
     

  5. Collapse Details
     
    #5
    Bluelighter
    Join Date
    Nov 1999
    Location
    Earth
    Posts
    1,082
    Post
    depakote isnt the same type of drug as lithium, so i doubt that it would cause the same reactions.
    it is an antiseizure medication used to treat epilepsy and also is used to treat migraines, (all besides being a mood stabelizer)
    it is made into a salt by the body as lithium is though.
    like i said before it does help prevent the risk of seizure that the welbutrin can cause.
    i drink on it and have never had a problem, but i do not drink often and only drink enough to get drunk, im not saying medically its safe but ive done it for the past few years with no problems and my doctor has not said anything like "if you drink you will increase the chances of liver damage"
    i hope you didnt take offence to my assuming you were bipolar, but also you may want to look into a type of bipolar called bipolar type II, its very mild but has all the problems that its bigger sister causes (racing thoughts, trouble concentrating, deression, troule sleeping etc.) but they are more mild.
    above all make sure to ask your doctor when he will be doing a blood depakote level....thats what will tell if you have any damage or if you are within ranges
    lastly i was told not to take aspirin with it (depakote) and did not listen, about 5 aspirins later i had to go to the ER (no i didnt take them all at once it was over about 4 hours).
    there was no real danger a that time i just felt like shit and had uncontrollable body shakes.
     

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •